Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 4, 2008, 9:27 PM CST for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2008, 9:27 PM CST (03:27 UTC)
- Expired
- Feb 4, 2008, 10:15 PM CST
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 9:40 PM CST | HAIL 0.75 | Truxton, MO | REPORTED BY SEVERE WEATHER SPOTTER. ESTIMATED WIND GUSTS TO 35 MPH |
| Feb 4, 9:47 PM CST | HAIL 0.75 | 2 S Montgomery City, MO | REPORTED BY THE MISSOURI HIGHWAY PATROL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Feb 4, 7:14 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 050328 SVRLSX MOC113-139-219-050415- /O.NEW.KLSX.SV.W.0033.080205T0327Z-080205T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 927 PM CST MON FEB 4 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1015 PM CST * AT 923 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MONTGOMERY CITY...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... BELLFLOWER... HAWK POINT... DAVIS... TRUXTON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3922 9099 3901 9088 3883 9152 3899 9161 TIME...MOT...LOC 0327Z 247DEG 39KT 3895 9145 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 050351 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 949 PM CST MON FEB 4 2008 MOC113-139-219-050415- /O.CON.KLSX.SV.W.0033.000000T0000Z-080205T0415Z/ WARREN MO-MONTGOMERY MO-LINCOLN MO- 949 PM CST MON FEB 4 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR WESTERN LINCOLN...MONTGOMERY AND NORTHERN WARREN COUNTIES... AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR OLNEY...OR ABOUT 11 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 55 MPH. THIS STORM PRODUCED PENNY SIZED HAIL AT TRUXTON AT 940 PM. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR MONTGOMERY CITY...AND IT WAS ALSO MOVING NORTHEAST AT 55 MPH. LOCATIONS NEAR THE PATH OF THESE SEVERE THUNDERSTORMS INCLUDE...WHITESIDE....TRUXTON...DAVIS...AND BELLFLOWER. LAT...LON 3922 9099 3901 9088 3883 9152 3899 9161 TIME...MOT...LOC 0349Z 244DEG 48KT 3907 9111 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 6:20 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 4, 6:20 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CST MON FEB 4 2008
.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.
FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.
IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.
SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.
OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.
BYRD
&&
.AVIATION...
FOR THE 00Z TAFS...FNT EXTDS FM NR UIN SW TO JUST N OF COU ATTM.
SCT SHRA/TSRA WERE DVLPG ALONG THIS FNT. THIS FNT WILL SAG SEWD
THRU UIN THIS EVNG...THEN THRU COU BY 06Z TUE AND THRU STL/SUS
ARND 09-11Z. A LINE OR BAND OF SHRA/TSRA WILL MOVE THRU THE TAF
SITES TGT ALONG THIS SEWD MOVG CDFNT. AFTER FROPA THE SFC WND WILL
VEER ARND TO A NWLY DIRECTION WITH STRATUS AND FOG ADVCTG SEWD
INTO THE TAF SITES BHND THE FNT. CIG HGTS WILL DROP DOWN TO ARND
300-500FT WITH VSBYS DROPPING TO 1-2SM IN FOG BHND THE FNT. THERE
SHOULD BE A BREAK IN THE PCPN FRI MRNG BFR MORE WIDESPREAD RAIN OR
SHOWERS MOVE BACK INTO THE AREA TUE AFTN AHD OF A SFC WV WHICH
WILL DVLP ALONG THE FNT AND MOVE NEWD THRU SERN MO TUE AFTN INTO
TUE EVNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR KNOX-LEWIS-MARION-SHELBY.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 4, 3:52 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CST MON FEB 4 2008 ILZ095-096-MOZ018-019-026-027-051215- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 352 PM CST MON FEB 4 2008 ...WINTER STORM WATCH FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD RAIN WILL DEVELOP ON TUESDAY MORNING...WITH THE RAIN POSSIBLY TURNING TO FREEZING RAIN DURING THE AFTERNOON AS TEMPERATURES DIP BELOW FREEZING. ANOTHER SURGE OF COLD AIR WILL TURN THE FREEZING RAIN TO SNOW BY TUESDAY EVENING...AND SOME OF THIS SNOW MAY LINGER INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR GUSTY WINDS THAT OCCUR IN THUNDERSTORMS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-051215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 PM CST MON FEB 4 2008 ...FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. LOCALIZED FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY...AND A FEW OF THESE STORMS MAY BE SEVERE OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...ANY OF THE STORMS ON TUESDAY COULD ONCE AGAIN PRODUCE HEAVY RAINS...WHICH MAY LEAD TO A FLASH FLOOD THREAT DUE TO THE SATURATED GROUND. THE RAIN WILL THEN CHANGE TO SNOW ON TUESDAY NIGHT...WITH SOME OF THE SNOW LINGERING OVER ILLINOIS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:08 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 52 min |
| Feb 4, 9:14 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 31 min |
| Feb 4, 9:59 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Osage | 26 min |
| Feb 4, 10:13 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Lincoln, Montgomery, Warren | 47 min |
| Feb 4, 10:57 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 48 min |
| Feb 4, 11:37 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| Feb 5, 4:20 AM CST | Winter Weather Advisory | LSX | Knox, Lewis, Marion, Shelby | 35 hr |
| Feb 5, 3:08 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 39 min |
| Feb 5, 3:13 PM CST | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 5 hr |
| Feb 5, 3:36 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 24 min |
| Feb 5, 3:37 PM CST | Flash Flood Warning | LSX | Saint Charles, Warren | 5 hr |
| Feb 5, 3:56 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Feb 5, 3:57 PM CST | Flash Flood Warning | LSX | Crawford | 5 hr |
| Feb 5, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 29 min |
| Feb 5, 5:35 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.